Is it okay to have a period for longer than a month while taking the depo-provera birth control shot? i got my shot on the 14th of october i started my period that night and my period is still, going my period goes from heavy to just spotting to nothing m
2 doctor answers • 3 doctors weighed in
Pediatrics 21 years experience
It : It is normal to have prolonged bleeding (a continuous period) and spotting in the first few months you are on the depo-provera shot. However, if you feel like your bleeding is excessive or if you are concerned you should contact your doctor.
Below, i've linked to a website that can give you more in-depth information on the Depo-Provera shot.
5.4k viewsAnswered >2 years ago
Obstetrics and Gynecology 44 years experience
Ask your doctor: Many options will make it more likely not to have bleeding, but most take time to work, and aren't guaranteed--often women have irregular unpredictable bleeding for awhile--often the first 1-6 months: the shot--depo provera--50% no periods after a year; take a multi-vitamin with iron, and chart your bleeding. Talk with your doctor if the bleeding continues.
5.3k viewsReviewed >2 years ago
Last updated Oct 3, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.